MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Malposition of Device (2616); Material Integrity Problem (2978)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 05/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil broke.The embolization target was the mildly tortuous prostatic artery, <2mm diameter.Target site was accessed with a straight 130cm truselect microcatheter.Access was via right femoral to external iliac to internal iliac (same side) through a diagnostic catheter and introducer sheath.The introducer sheath was a 'crossover' type, allowing it to bend into the internal iliac, with the tip near the ostium of the prostatic artery.Two 2x4 embold fibered coils were deployed at the target site and formed adequately.Another 2x4 was requested but wasn't available, so a 2x6 embold fibered coil was used.Approximately 2cm of the 2x6 coil deployed straight down the vessel and did not take a shape.Retraction of the 2x6 coil was attempted but resulted in coil stretching.Vessel spasm likely occurred, constraining the deployed coil segment and contributing to the coil retraction difficulty.The physician continued to retract the stretched coil, resulting in a coil wire break.The embold delivery wire was then removed from the microcatheter.Both couplers were observed to be attached to the delivery wire, with approximately 1mm of coil wire still attached.A coil pusher was used to attempt to push the stretched coil out of the microcatheter, but it just tracked alongside.The microcatheter was removed from the patient.An 035 wire was then used to attempt to push the stretched coil out of the diagnostic catheter, without success.The diagnostic catheter was then removed from the patient, leaving just the introducer sheath, with the tip still in the internal iliac, near the ostium of the prostatic artery.The physician then cut the tapered tip off of the introducer sheath dilator, creating a blunt end, which he then used to push the coil out of the introducer sheath.This left the proximal portion of the stretched coil in a non-target position within the internal iliac.The physician was satisfied with this positioning and did not consider it a further embolization risk, so the procedure was concluded.No patient complications were reported.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14803961
Report Number2134265-2022-07216
Device Sequence Number19986761
Product Code KRD
UDI-Device Identifier08714729983538
UDI-Public08714729983538
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0028931698
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite